Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 285, NWS Jackson, MS

May 7, 2009Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2009, 4:00 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2009, 4:00 PM CDT (21:00 UTC)
Expired
May 7, 2009, 4:45 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 072100
SVRJAN
MSC023-075-072145-
/O.NEW.KJAN.SV.W.0285.090507T2100Z-090507T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STONEWALL MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEWALL BY 410 PM CDT...
  SAVOY BY 420 PM CDT...
  SABLE BY 430 PM CDT...
  MIDDLETON...INCREASE...ZERO AND SNELL BY 445 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3239 8843 3207 8846 3208 8891 3224 8891
TIME...MOT...LOC 2100Z 258DEG 16KT 3218 8886

$$

CAW
1 follow-up statement
000 
WWUS54 KJAN 072117
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT THU MAY 7 2009

MSC023-075-072145-
/O.CON.KJAN.SV.W.0285.000000T0000Z-090507T2145Z/
CLARKE MS-LAUDERDALE MS-
417 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN LAUDERDALE AND NORTHERN CLARKE COUNTIES...

AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
STONEWALL MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SABLE BY 430 PM CDT...
  MIDDLETON...SYKES AND ZERO BY 440 PM CDT...
  SNELL AND INCREASE BY 445 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3239 8843 3207 8846 3208 8891 3224 8891
TIME...MOT...LOC 2117Z 261DEG 16KT 3216 8874

$$

CAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:55 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 7, 2:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU MAY 7 2009

.SHORT TERM...ANOTHER DAY OF STORMS IS ON TAP FOR THE ARKLAMISS
REGION. PLENTY OF MOISTURE EXISTS OVER THE CWFA THIS AFTERNOON WITH
DEWPOINTS IN THE LOWER 70S FOR MOST LOCATIONS.  TEMPERATURES HAVE
BEEN WARMING WITH HIGHS TODAY GETTING TO THE MIDDLE TO UPPER 80S.
SOUNDINGS SHOW DECENT INSTABILITY OVER THE CWFA. THESE FEATURES WILL
COMBINE TO ALLOW FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
CURRENT RADAR IMAGERY IS SHOWING ISOLATED SHOWERS POPPING UP ACROSS
THE CWFA. THESE SHOULD INTENSIFY OVER THE NEXT FEW HOURS. THERE IS A
POSSIBILITY FOR STRONG TO SEVERE STORMS THIS AFTERNOON WITH DAMAGING
WINDS AND HAIL BEING THE PRIMARY CONCERN.  ACTIVITY SHOULD BEGIN TO
DIMINISH THIS EVENING TO GIVE A QUIET NIGHT OVER THE ARKLAMISS
REGION AS WE LOSE HEATING.

THE OVERNIGHT HOURS SHOULD BE QUIET WITH SKIES THAT WILL BE TRYING
TO CLEAR. STRATUS WILL BEGIN TO DEVELOP DURING THE EARLY MORNING
HOURS ON FRIDAY. TEMPERATURES OVERNIGHT WILL STILL BE SOMEWHAT WARM
WITH UPPER 60S TO LOWER 70S EXPECTED.  HAVE REMAINED PRETTY MUCH
WITH GUI FOR LOW TEMPERATURES TONIGHT.

FRIDAY SHOULD BE MUCH QUIETER TO GIVE THE ARKLAMISS REGION A NICE
BREAK FROM ACTIVITY.  THE ATMOSPHERE IS EXPECTED TO BE A LITTLE
DRIER WITH DEWPOINTS IN THE 60S.  THERE ALSO LOOKS TO BE A BETTER
CAP OVER THE REGION WITH WARMER LOW LEVEL TEMPERATURES. THIS SHOULD
KEEP THE AREA DRY DURING THE DAY AND THROUGH THE EVENING FRIDAY. ONE
THING TO NOTE FOR FRIDAY IS THAT A TIGHTENING PRESSURE GRADIENT IS
GOING TO GIVE GUSTY WINDS FOR PORTIONS OF THE ARKLAMISS REGION. THE
DELTA REGION AT LEAST SHOULD SEE WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS UP TO 30 MPH.  THEREFORE A LAKE WIND ADVISORY HAS BEEN ISSUED
FOR THE DELTA REGION FROM AROUND 10 AM FRIDAY THROUGH 7 PM FRIDAY
EVENING.

FOR FRIDAY NIGHT AND ESPECIALLY INTO SATURDAY THERE WILL BE
A DISTURBANCE MOVING NORTH OF THE AREA THAT SHOULD BEGIN TO BRING
CONVECTION BACK TO THE CWFA.  THIS SHOULD BEGIN TO AFFECT
NORTHWESTERN PORTIONS OF THE CWFA LATE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING AS THE BOUNDARY BEGINS TO SINK SOUTH TOWARD THE
CWFA.  BY SATURDAY THIS BOUNDARY IS EXPECTED TO MOVE SOUTH INTO THE
ARKLAMISS REGION TO BRING SHOWER AND THUNDERSTORM ACTIVITY TO AT
LEAST THE NORTHERN HALF OF THE CWFA. THE BOUNDARY IS EXPECTED TO
STALL OVER NORTH MISSISSIPPI MOVING INTO THE REMAINDER OF THE
WEEKEND. THIS SHOULD KEEP RAIN CHANCES OVER AT LEAST THE NORTHERN
HALF OF THE CWFA THROUGH THE WEEKEND.

THE REMAINDER OF THE FORECAST REMAINS UNCHANGED.  APPLICABLE
PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /14/

.LONG TERM...NO BIG CHANGES WERE MADE TO THE FORECAST. GUIDANCE POPS
AND TEMPS WERE GOOD FOR THE MOST PART. MADE SOME SMALL ADJUSTMENTS TO
THE POPS...MAINLY TO LOWER VALUES ACROSS THE SOUTH THROUGH THE
WEEKEND.

WITH ZONAL FLOW ALOFT AND NOTHING TO REALLY PUSH THE BOUNDARY OUT OF
THE AREA...IT HANGS ACROSS NORTH MISSISSIPPI THROUGH MAYBE MIDDAY
MONDAY. CLOUDS AND RAIN WILL KEEP THE NORTHERN HALF OF THE CWA
COOL AND SOUTHERN HALF PRETTY WARM. HIGHS WILL BE NEAR 90 FOR AREAS
ALONG THE HIGHWAY 84 CORRIDOR SUNDAY. A SHORT WAVE MOVES ACROSS THE
UPPER MIDWEST MONDAY AND FINALLY PUSHES THE BOUNDARY SOUTH AND EAST.
THE TAIL END OF THE BOUNDARY SEEMS TO STALL ALONG THE COAST AND
EXTENDS BACK INTO THE ARKLATEX. HIGH PRESSURE DROPS INTO THE EAST
AND BRINGS SOME COOLER DRIER AIR. TEMPERATURES MAY FALL INTO THE
LOWER TO MID 50S BY TUESDAY MORNING. OTHERWISE...HIGH TEMPERATURES
WILL REMAIN ABOVE NORMAL. THE MODELS SHOW THE BOUNDARY REMAINING OVER
THE SOUTHWEST PORTIONS OF THE CWA AND EVENTUALLY SHIFTING EAST INTO
AREA BEFORE BEING PULLED OUT OF THE CWA. LEFT SLIGHT CHANCE VALUES IN
FOR TUESDAY AFTERNOON AND EVENING. DOES NOT LOOK MUCH INSTABILITY
WILL BE AVAILABLE WITH THE BOUNDARY AS IT EXITS THE AREA...SO KEPT
THUNDER IN THE AFTERNOON AND JUST RAIN IN THE EVENING. GUIDANCE CAME
IN WITH SOME SMALL VALUES FOR WEDNESDAY AND THURSDAY OPTED TO LEAVE
THE AREA DRY. THE RIDGE BUILDS INTO THE NORTHERN GULF LATE WEDNESDAY
AND MAINTAINS THROUGH THE END OF THE NEXT WEEK. LOOKING FOR THE RIDGE
TO KEEP THE AREA DRY FOR THE MOST PART. CAN NOT RULE OUT AN ISOLATED
SHOWER OR THUNDERSTORM...SO LEFT 10-15 PERCENT POP VALUES IN FOR
WEDNESDAY AND THURSDAY. RETURN FLOW SHOULD BRING PLENTY OF WARM AND
MOIST AIR INTO THE REGION...SO RAIN CHANCES MAY RETURN NEXT WEEKEND
WITH ANOTHER BOUNDARY APPROACHING FRIDAY.

&&

.AVIATION...SCT-BKN BASES FROM 2-4 THOUSAND FEET WILL CONTINUE
THROUGH THE AFTERNOON WITH BKN DECKS ABOVE IN DEEP MOISTURE IN PLACE
ACROSS THE REGION. SCT SHOWERS/TSTMS WILL CONTINUE THROUGH THE
AFTERNOON WITH THE POTENTIAL FOR ISOLATED SEVERE STORMS WITH
DAMAGING WIND AND LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL
DECREASE IN COVERAGE BY 7 PM WITH ACTIVITY ENDING ACROSS THE REGION
AROUND 10 PM. WIDESPREAD IFR CIGS WILL REDEVELOP AFTER MIDNIGHT WITH
GENERALLY OVC CIGS BELOW 1000 FT AND AREAS OF MVFR VSBYS IN FOG FROM
3-5MILES. VSBYS WILL CLEAR AND CIGS LIFT TO VFR BY MID MORNING WITH
SCT...LOCALLY BKN CLOUDS...ABOVE 4 THOUSAND FEET. GUSTY SOUTHWEST
WIND WILL DEVELOP DURING THE AFTERNOON. WIND SPEEDS WILL BE HIGHEST
OVER THE MS DELTA REGION WITH SUSTAINED WIND SPEEDS FROM 15 TO 25
MPH WITH HIGHER GUSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  90  69  88 /  10   4   5  10
MERIDIAN      68  90  65  90 /  10   3   5   8
VICKSBURG     70  91  69  87 /  10   4   6  11
HATTIESBURG   69  91  67  92 /  10   4   4   6
NATCHEZ       70  89  69  88 /  10   5   6   9
GREENVILLE    70  88  69  80 /  10  11  17  25
GREENWOOD     70  90  68  82 /  10  11  15  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR MSZ018-019-
     025-034-035-040-041.

LA...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR LAZ007>009-
     015-016.

AR...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR ARZ074-075.

&&

14/07/03
Hazardous weather outlook, May 7, 1:28 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT THU MAY 7 2009

LAZ023>026-MSZ026>033-036>039-042>066-072>074-081830-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
128 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
MUCH OF MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON WITH THE
POTENTIAL FOR PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS UP TO
60 MPH. THIS ACTIVITY WILL DECREASE AFTER 6 PM AND END AROUND 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034-035-040-041-
081830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-
128 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON WITH THE
POTENTIAL FOR PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS UP TO
60 MPH. THIS ACTIVITY WILL DECREASE AFTER 6 PM AND END AROUND 10 PM.

GUSTY SOUTHWEST WIND WILL DEVELOP FRIDAY AFTERNOON. WIND WILL BE
STRONGEST OVER THE MISSISSIPPI DELTA REGION...WEST OF A LINE FROM
GREENWOOD TO TALLULAH. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR
THESE AREAS FOR FRIDAY FOR WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS
AROUND 30 MPH. WIND SPEEDS WILL BEGIN TO DECREASE BY 6 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, May 7, 11:01 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     3 WNW PROSPECT          32.58N 89.31W
05/06/2009                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ALONG HWY 489

1200 PM     TSTM WND DMG     MADISON                 32.45N 90.11W
05/06/2009                   MADISON            MS   NWS EMPLOYEE

            LIMBS DOWN AROUND THE CITY OF MADISON

&&

GERARD
Local storm report, May 7, 11:05 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     2 NE LAKE               32.36N 89.30W
05/06/2009                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ALONG HWY 489

&&

GERARD
Local storm report, May 7, 12:46 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             ROXIE                   31.51N 91.07W
05/06/2009  E0.75 INCH       FRANKLIN           MS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL IN THE
            ROXIE AREA.

&&

HAMRICK
Special weather statement, May 7, 3:12 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU MAY 7 2009

MSZ025-027-036-072040-
LEFLORE MS-CARROLL MS-HOLMES MS-
312 PM CDT THU MAY 7 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WIND GUSTS WAS LOCATED 5 MILES SOUTHWEST OF SEVEN PINES AT 312 PM
CDT...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL HOLMES...CENTRAL CARROLL AND SOUTHEASTERN
LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, May 7, 3:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU MAY 7 2009

MSZ051-052-057-058-072130-
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
347 PM CDT THU MAY 7 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF ROSE HILL AT 347
PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON...
NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

CAW
Special weather statement, May 7, 3:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU MAY 7 2009

MSZ018-019-025-034-035-072115-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HUMPHREYS MS-
347 PM CDT THU MAY 7 2009

...GUSTY THUNDERSTORMS MOVING ALONG THE HIGHWAY 82 CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS AND PEA SIZE HAIL WAS LOCATED FROM 4 MILES EAST OF MOUND
BAYOU TO 5 MILES NORTHWEST OF KOSCIUSKO AT 345 PM CDT...MOVING EAST
AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTH CENTRAL HUMPHREYS...NORTHEASTERN
WASHINGTON...EXTREME WESTERN LEFLORE...SUNFLOWER AND EASTERN BOLIVAR
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:14 AM CDTRiver Flood WarningJANBolivar, Washington26 days
May 7, 2:56 PM CDTLake Wind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more28 hr
May 7, 4:18 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery42 min
May 7, 5:07 PM CDTSevere Thunderstorm WarningJANMontgomery53 min
May 7, 5:11 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lamar, Marion18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.